Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 160, NWS San Francisco Bay Area, CA

July 23, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 23, 2021, 8:42 PM PDT. It took effect at Jul 24, 2021, 3:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2021, 8:42 PM PDT (03:42 UTC)
In effect from
Jul 24, 2021, 3:00 PM PDT
Expired
Jul 25, 2021, 9:00 AM PDT
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

295 
WHUS76 KMTR 240342
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
842 PM PDT Fri Jul 23 2021

PZZ530-241145-
/O.EXP.KMTR.SC.Y.0144.000000T0000Z-210724T0400Z/
/O.NEW.KMTR.SC.Y.0160.210724T2200Z-210725T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
842 PM PDT Fri Jul 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-240445-
/O.EXP.KMTR.SC.Y.0155.000000T0000Z-210724T0400Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
842 PM PDT Fri Jul 23 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds are diminishing allowing the advisory to expire.

$$

PZZ570-241145-
/O.CON.KMTR.SC.Y.0144.000000T0000Z-210724T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
842 PM PDT Fri Jul 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-241000-
/O.CON.KMTR.SC.Y.0155.000000T0000Z-210724T1000Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
842 PM PDT Fri Jul 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
6 follow-up statements
548 
WHUS76 KMTR 240954
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
254 AM PDT Sat Jul 24 2021

PZZ571-241100-
/O.EXP.KMTR.SC.Y.0155.000000T0000Z-210724T1000Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
254 AM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

Winds have fallen below advisory criteria.

$$

PZZ570-241800-
/O.CON.KMTR.SC.Y.0144.000000T0000Z-210724T1600Z/
/O.EXB.KMTR.SC.Y.0160.210725T0300Z-210725T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
254 AM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 
  to 20 kt with gusts up to 30 kt. For the second Small Craft 
  Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...For the first Small Craft Advisory, until 9 AM PDT this
  morning. For the second Small Craft Advisory, from 8 PM this 
  evening to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-241800-
/O.CON.KMTR.SC.Y.0160.210724T2200Z-210725T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
254 AM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
568 
WHUS76 KMTR 241551
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
851 AM PDT Sat Jul 24 2021

PZZ570-250000-
/O.EXP.KMTR.SC.Y.0144.000000T0000Z-210724T1600Z/
/O.EXT.KMTR.SC.Y.0160.210725T0400Z-210725T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
851 AM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 9 PM this evening to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-250000-
/O.CON.KMTR.SC.Y.0160.210724T2200Z-210725T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
851 AM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
296 
WHUS76 KMTR 242157
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
257 PM PDT Sat Jul 24 2021

PZZ570-250600-
/O.CON.KMTR.SC.Y.0160.210725T0400Z-210725T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
257 PM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 9 PM this evening to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-250400-
/O.CON.KMTR.SC.Y.0160.210724T2200Z-210725T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
257 PM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
478 
WHUS76 KMTR 250353
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
853 PM PDT Sat Jul 24 2021

PZZ530-250500-
/O.EXP.KMTR.SC.Y.0160.000000T0000Z-210725T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
853 PM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Conditions have dropped below advisory criteria, therefore the
Small Craft Advisory has been allowed to expire. 

$$

PZZ570-251200-
/O.CON.KMTR.SC.Y.0160.210725T0400Z-210725T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
853 PM PDT Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
864 
WHUS76 KMTR 250909
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
209 AM PDT Sun Jul 25 2021

PZZ570-251715-
/O.CON.KMTR.SC.Y.0160.000000T0000Z-210725T1600Z/
/O.NEW.KMTR.SC.Y.0161.210726T0400Z-210726T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
209 AM PDT Sun Jul 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT MONDAY...

* WHAT...North to northwest winds 15 to 25 kt expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...For the Small Craft Advisory, until 9 AM PDT this 
  morning. For the Small Craft Advisory, from 9 PM this evening 
  to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-251715-
/O.NEW.KMTR.SC.Y.0161.210725T2200Z-210726T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
209 AM PDT Sun Jul 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
615 
WHUS76 KMTR 251534
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
834 AM PDT Sun Jul 25 2021

PZZ570-260300-
/O.EXP.KMTR.SC.Y.0160.000000T0000Z-210725T1600Z/
/O.CON.KMTR.SC.Y.0161.210726T0400Z-210726T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
834 AM PDT Sun Jul 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WHAT...North to northwest winds 15 to 25 kt expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...For the Small Craft Advisory, until 9 AM PDT this 
  morning. For the Small Craft Advisory, from 9 PM this evening 
  to 9 AM PDT Monday. 

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ530-260300-
/O.CON.KMTR.SC.Y.0161.210725T2200Z-210726T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
834 AM PDT Sun Jul 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected. 

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge. 

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 4:50 PM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 23, 4:50 PM PDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
450 PM PDT Fri Jul 23 2021

.SYNOPSIS...The weather pattern remains seasonable into Saturday
with hot temperatures inland and mild temperatures near the coast
and bays. The marine layer is expected to remain fairly shallow
with periods of night and morning low clouds. Monsoon moisture
rotating out of the Desert Southwest will spread some high clouds
and low end potential for isolated thunderstorms across the region
from Monday into Tuesday. Long range trends remain seasonably
warm and dry through the end of the month.

&&

.DISCUSSION...as of 01:50 PM PDT Friday...Marine stratus
continues to hug the coast from Point Reyes down along the Big Sur
coastline as a marine layer of around 1500 feet remains in place.
With this and mid/upper level high pressure inland, interior
locations have warmed into the 80s and 90s while the coast is
generally in the 60s to 70s. Look for a few of the region's hot
spots to peak just above 100 deg F this afternoon. A similar
pattern is likely to persist into Saturday with a stratus
spreading back inland into the Monterey Bay region and down the
Salinas Valley. As the marine layer looks to compress slightly,
look for less inland intrusion of low clouds around the greater
San Francisco Bay Area overnight into Saturday morning.

One feature we continue to closely monitor is another batch of
monsoon moisture over the Desert Southwest which is projected to
advect northward across our region beginning Sunday. This should
allow for an increase in high clouds that will likely limit daytime
heating. By Monday, both ensembles and deterministic models suggest
an inverted trough will lift northward from southern California into
the Central Coast on Monday and across the San Francisco Bay Area
late Monday into Tuesday. This will align with a deeper push of mid-
level moisture and instability to result in the potential for high-
based showers and/or thunderstorms. At this time, the greatest
threat for convection appears to be over the Sierra Nevada, but we
will continue to monitor any risk for high-based convection and
potential for dry lightning across our region given the drought
stressed fuels. Given the uncertainty and overall low probability,
showers and/or thunderstorms are not included in the official
forecast at this time. Stay tuned...

Aside from the monsoon moisture and associated impacts from Sunday
into Tuesday, high pressure is likely to be the dominate weather
feature through next week. As a result, look for minor day-to-day
changes in forecast conditions based on the strength of the marine
layer and fluctuations in the high pressure aloft.

&&

.AVIATION...as of 4:48 PM PDT Friday...For the 00z TAFs. VFR
through the evening, with Monterey Bay terminals falling to IFR
before nightfall, then OAK and APC falling into MVFR in the late
night. Expect winds to remain moderate through the evening, but
they will reduce overnight. Cloud cover thins in the early to mid
morning, leading to VFR for all but the terminals on the immediate
coast and around Monterey Bay. Monterey Bay terminals don't look
to return to VFR until the mid morning to early afternoon
Saturday.

Vicinity of KSFO...VFR through the TAF period. Expect moderate
westerly winds to last into the night, with a slight reduction in
the late night. Stratus will filter into the SF Bay overnight,
causing MVFR at OAK, but only leading to scattered cloud cover at
SFO. Expect cloud cover around the SF Bay to thin in the early to
mid morning. Saturday afternoon offers another batch of moderate
wind at SFO with peak winds around 17 kts, under clear skies.
These winds look to last through that evening but back off after
nightfall.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...Expect IFR in the mid to late evening with some
areas of fog developing after nightfall. Winds become weak and
variable in the late night. Cloud cover will thin at SNS in the
mid morning, but lingers at MRY until around noon. Winds look to
remain mild through Friday morning, but become more moderate that
afternoon.

&&

.MARINE...as of 04:46 PM PDT Friday...Winds out of the northwest
generating waves at about 8 to 9  seconds continue to drive the
sea state. Winds will slowly  diminish throughout the day;
however, strong wind gusts can still  be expected over the
northern outer waters and along the coast  north of Point Reyes.
Some strong gusts will also funnel through  the Golden Gate into
San Francisco Bay this afternoon and early  evening. These strong
gusts will generate steep waves resulting in hazardous seas
conditions, particularly for smaller vessels.  Lighter winds are
expected this weekend, along with weak southerly swell.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...SF Bay until 9 PM
             SCA...Pt Arena to Pt Reyes 0-10 nm until 9 PM

&&

PUBLIC FORECAST: RGass
AVIATION: Murdock
MARINE: DK

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.